MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231414
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 06/28/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.The patient tolerated the procedure and did not present with any endoleaks.That evening,the patient was converted to open surgery and was treated with a surgically bifurcated prosthesis.During the procedure, the experienced cardiac arrest 3 times.The patient was returned to the unit but died later in the night.
 
Additional Manufacturer Narrative
H6 evaluation codes type of investigation b13: additional information in regard to the event of the case was requested.The answer is pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: health effect - clinical code e0506 was added as it was left blank when follow up number 1 report was submitted.H6: investigation conclusions code d15: cause not established was added as it was left blank when follow up number 1 report was submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with gore® excluder® aaa endoprostheses.The patient tolerated the procedure and did not present with any endoleaks.That evening, the patient was converted to open surgery due to gradually decreasing blood pressure.Reportedly the devices have been explanted and the lesion was surgically repaired with a bifurcated prosthesis (not further specified).During the procedure, the patient experienced cardiac arrest 3 times.The patient was returned to the intensive care unit but died later in the night due to blood loss under the peritoneum and successive cardiac arrests.
 
Additional Manufacturer Narrative
B5: updated event description: cause investigation and conclusion: several requests were sent to the physician to further clarify the event and the reintervention.The provided information was captured in section 3.Also pre-, intra- and postprocedural clinical images and the explanted device were requested to be returned for evaluation.A review of the manufacturing records indicated the lots met all pre-release manufacturing specifications.On (b)(6) 2023, only one pre-implantation computed tomography imaging dataset dated (b)(6) 2022, was shared with w.L.Gore & associates for evaluation.The imaging evaluation summary states the following: diameter just distal to the right renal measures ~ 16.9 mm.Proximal neck diameters range from 16.9 mm - 19.4 mm in the first 15 mm of neck length.Length from the lowest renal to the aortic bifurcation measures ~ 110 mm.Maximum aneurysmal diameter measures ~ 51 mm x 54 mm.Length from the right lowest renal to the internal iliac arteries measures ~ 229 mm on the right and ~ 213 mm on the left.The provided clinical images indicate a pre-existing abdominal aortic aneurysm.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of the reported blood loss and assign a root cause.It was reported that the patient experienced gradually decreasing blood pressure.Open surgery was performed to find a cause and to resolve the issue by device explantation and implantation of another bifurcated prosthesis (not further specified).Reportedly, during the procedure, the patient experienced cardiac arrest 3 times and died later in the night due to blood loss under the peritoneum and successive cardiac arrests.The available information does not reasonably suggest an allegation of device malfunction with respect to device performance.The cause of the massive blood loss remains unknown.Adverse events leading to massive blood loss can occur when using stent-graft endovascular devices and can arise as a result of a multitude of factors, including intra-procedural technical considerations and patient-related risk factors.The instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.The ifu states the following: potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: ¿ aneurysm rupture and death.¿ bleeding complications, hematoma, or coagulopathy.¿ cardiac complications (e.G., arrhythmia, myocardial infarction, congestive heart failure, hypotension or hypertension).¿ death.¿ dissection, perforation, or ruptures of the aortic vessel and surrounding vasculature.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17323780
Report Number3007284313-2023-02630
Device Sequence Number5537239
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public00733132622375
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberRLT231414
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer10/17/2023
11/28/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date10/18/2023
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale